MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery.A 3.5x20mm trek balloon was not air aspirated outside the anatomy prior to use.The balloon was then advanced to the lesion and inflated twice (first time 16atmospheres (atm) and second time 20atm) without issue.The balloon was held negative for 10 seconds to deflate, however it could only be partially deflated and got stuck in the patient's vessel during pulling back of the device.The distal shaft tore off.Two hours of unsuccessful attempts were made to retrieve the separated portion, when it was decided to transfer the patient to another hospital for surgical intervention.Once at the other hospital, the separated shaft was able to be retrieved via biceps forceps and balloon trapping.Surgical intervention was not required.A clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the device was prepped inside the anatomy.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported deflation issues.However, factors that may contribute to difficulty deflating the catheter may include, but are not limited to, manufacturing, deflation/inflation technique, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.The reported entrapment of device, separation, foreign body removal, delay to treatment/therapy, unexpected medical intervention and hospitalization appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Device status changed from returning to not returned.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11614595
Report Number2024168-2021-02732
Device Sequence Number14216120
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number00717G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;